MAUDE Adverse Event Report: SYNTHES GMBH APPLICATION INSTRUMENT FOR STERNAL ZIPFIX; CERCLAGE, FIXATION

SYNTHES GMBH APPLICATION INSTRUMENT FOR STERNAL ZIPFIX; CERCLAGE, FIXATION
Catalog Number 03.501.080
Medical Device Problem Codes Mechanical Problem (1384); Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: initial reporter is a synthes employee.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on 12-march-2024 the zipfix applicator in question was not working.The device was not ratcheting and was not cutting sufficiently.There were no issues reported during a procedure, the event was observed while testing on the back table in surgery.The procedure was completed successfully with no surgical delay, a different product was used to continue with the operation.There was no reported adverse patient impact, no additional medical intervention was required.No further information is available.This report is for an application instrument for sternal zipfix.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: part:03.501.080.Lot:l622337.Manufacturing site: werk hagendorf.Supplier: na.Release to warehouse date: 19 oct 2017.Expiration date: na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Service and repair evaluation: the customer reported 03.501.080, applic-instr f/sternal zipfix, wasn't working.The gun was not ratcheting or cutting very well.There was no issues in surgery reported.The issue was observed while testing on back table in surgery.The repair technician reported cosmetic test was failed, instrument operation to be smooth and non-binding through entire range of operation failed, cutting tool holder arms are bent and cutting tool handle not staying in place.The cause of the issue is unknown.The item will be repaired and will be returned to the customer upon completion of the service and repair process.The evaluation was confirmed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
APPLICATION INSTRUMENT FOR STERNAL ZIPFIX
Common Device Name
CERCLAGE, FIXATION
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HAGENDORF
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18986047
Report Number8030965-2024-04144
Device Sequence Number18275301
Product Code JDQ
UDI-Device Identifier10887587010847
UDI-Public(01)10887587010847
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110789
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.501.080
Device Lot NumberL622337
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer04/10/2024
Initial Report FDA Received Date03/27/2024
Supplement Report FDA Received Date05/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown